Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 167, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 19, 2010, 2:54 PM EDT for Heard County, Troup County, Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2010, 2:54 PM EDT (18:54 UTC)
- Expired
- Jun 19, 2010, 3:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Heard County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:18 PM EDT | TSTM WND DMG | La Grange, GA | TROUP COUNTY 911 RELAYED A REPORT OF A TREE BEING DOWNED INTO A HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:13 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
955
WUUS52 KFFC 191854
SVRFFC
GAC149-285-191945-
/O.NEW.KFFC.SV.W.0167.100619T1854Z-100619T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT SAT JUN 19 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHERN HEARD COUNTY IN WEST CENTRAL GEORGIA
WESTERN TROUP COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 345 PM EDT
* AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 11 MILES
NORTHWEST OF LAGRANGE...MOVING SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLENN...WARES CROSSROADS...CANNONVILLE...STATE LINE PARK...SMITHS
CROSSROAD...BAUGHS CROSSROADS...LONG CANE...ABBOTTSFORD AND
PIEDMONT HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3323 8517 3320 8502 3289 8501 3295 8521
3311 8524 3315 8524
TIME...MOT...LOC 1854Z 024DEG 8KT 3316 8514
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:46 AM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 19, 11:46 AM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1146 AM EDT SAT JUN 19 2010 .UPDATE... MID/UPPER LEVEL SHORTWAVE TROUGH ASSOCIATED WITH REMNANTS OF YESTERDAYS MCS' OVER THE CENTRAL U.S. MOVING INTO ERN KY/TN AND NRN AL/MS THIS MORNING. CONVECTION JUST TO OUR NORTHWEST IS QUITE ROBUST FOR THIS EARLY IN THE DAY. 12Z FFC SOUNDING SHOWS THE LAYER BETWEEN 750 MB AND THE SFC HAS MOISTENED OVER THE LAST 12-24 HRS. H7-H5 TEMPS ARE A COUPLE DEGREES WARMER THAN AT OHX AND BMX THIS MORNING...HOWEVER EXPECT THOSE MID-LEVEL TEMPS TO COOL SOME AS THE DISTURBANCE APPROACHES FROM THE NORTHWEST THIS AFTERNOON. THUS...BOOSTED POPS HIGHER INTO THE CHANCE/SCATTERED CATEGORY IN THE NORTHWEST INITIALLY THIS MORNING WITH STORMS BECOMING A BIT MORE RANDOMLY DISTRIBUTED ACROSS NORTH AND CENTRAL GA BY AFTERNOON. UPDATED FORECASTS/GRIDS HAVE BEEN SENT. RRH && .PREV DISCUSSION... /ISSUED 510 AM EDT SAT JUN 19 2010/ SHORT TERM /TODAY THROUGH MONDAY/... UPPER RIDGE REMAINS CENTERED OVER THE NORTHWEST GULF THROUGH THE SHORT TERM...WITH STRONGER SHORT WAVES PASSING TO OUR NORTH OVER THE TOP OF THE RIDGE. ALTHOUGH DYNAMICS REMAIN WEAK ACROSS OUR AREA...WARM HUMID AIR AND MODERATE INSTABILITY SHOULD TRIGGER A FEW THUNDERSTORMS MAINLY DURING THE AFTERNOONS AND EVENINGS. MODELS HINT AT A BOUNDARY REMAINING ACROSS THE NORTH AND THIS MAY PUT BETTER CHANCES FOR CONVECTION OVER THE CENTRAL ZONES. HAVE BASICALLY KEPT NEAR 20 PERCENT NORTH AND AROUND 30 PERCENT CENTRAL FOR THE SHORT TERM. MAX TEMPERATURES REMAINING IN THE 90S...BUT MAV LOOKS A BIT TOO WARM SO HAVE CUT HIGHS BACK A COUPLE OF DEGREES MOST PLACES. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... CONTINUED RIDGING OVER THE SOUTHEAST THROUGH THE LONG TERM...WITH SEVERAL SHORT WAVES MOVING TO OUR NORTH THROUGH THE OHIO VALLEY. A MOSTLY DIURNAL PATTERN OF CONVECTION STILL LOOKS OKAY WITH CLOSE TO PERSISTENCE FOR TEMPERATURES. AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE MAJORITY OF THE FORECAST AREA THROUGH MOST OF THIS FORECAST PERIOD. SCATTERED AREAS OF MVFR VISIBILITIES ARE EXPECTED THROUGH 14Z...AND AGAIN AFTER 09Z SUNDAY MORNING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY...MAINLY BETWEEN 18Z AND 02Z. WINDS WILL REMAIN GENERALLY EASTERLY IN DIRECTION AT 10 KTS OR LESS...EXCEPT IN AND NEAR CONVECTIVE ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 94 68 95 69 95 / 30 10 20 10 20 ATLANTA 92 73 94 73 93 / 30 10 20 10 20 BLAIRSVILLE 89 65 90 63 88 / 30 10 20 10 20 CARTERSVILLE 92 66 93 66 93 / 40 10 20 10 20 COLUMBUS 95 74 96 73 93 / 30 10 20 10 20 GAINESVILLE 92 71 94 71 94 / 30 10 20 10 20 MACON 95 69 96 70 95 / 30 10 20 10 20 ROME 92 68 95 67 94 / 40 10 20 10 20 PEACHTREE CITY 93 66 93 67 93 / 30 10 20 10 20 VIDALIA 96 72 97 74 95 / 50 20 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 19, 11:25 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1125 AM EDT SAT JUN 19 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1125 AM EDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED OVER THE GULF OF MEXICO WILL PERSIST OVER THE STATE THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN...GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE BETWEEN 2 PM AND 9 PM. .DISCUSSION... THE STRONG UPPER LEVEL RIDGE AND ONLY MODERATE INSTABILITY OVER NORTH AND CENTRAL GEORGIA WILL AID THUNDERSTORM DEVELOPMENT ALONG THE REMNANTS OF A MESOSCALE CONVECTIVE SYSTEM WHICH WILL PUSH THROUGH THE FORECAST AREA THROUGH THIS AFTERNOON. CAPE IS EXPECTED TO BE IN THE 1500 TO 2000 RANGE ACROSS NORTH AND CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED...BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 19, 1:14 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 114 PM EDT SAT JUN 19 2010 GAZ002-011-012-019-191800- 114 PM EDT SAT JUN 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND 40 MPH WINDS IN FLOYD...CHATTOOGA...GORDON AND WALKER COUNTIES UNTIL 200 PM EDT... AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM VILLANOW TO CLOUDLAND...MOVING SOUTHEAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS FLOYD... CHATTOOGA...GORDON AND WALKER COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MENLO...CLOUDLAND... VILLANOW...NAOMI...CENTER POST...SUTTLES MILL...TRION...BERRYTON... SUMMERVILLE...SUBLIGNA...JAMES H. FLOYD STATE PARK...LAKE MARVIN... RESACA...SUGAR VALLEY AND TIDINGS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 19, 1:37 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 PM EDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 3 N DALTON 34.81N 84.97W
06/19/2010 WHITFIELD GA COUNTY OFFICIAL
TREE DOWN ALONG WARING RD. REPORT RELAYED VIA WHITFIELD
COUNTY 911 CENTER.
&&
HANDELSpecial weather statement, Jun 19, 1:56 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 156 PM EDT SAT JUN 19 2010 GAZ011-012-019-020-191845- 156 PM EDT SAT JUN 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND 40 MPH WINDS IN BARTOW...FLOYD...CHATTOOGA AND GORDON COUNTIES UNTIL 245 PM EDT... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CALHOUN TO TIDINGS...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS BARTOW... FLOYD...CHATTOOGA AND GORDON COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OOSTANAULA...CALHOUN... EVERETT SPRINGS...TIDINGS...JAMES H. FLOYD STATE PARK... SONORAVILLE...PLAINVILLE...ARMUCHEE...FOLSOM...ADAIRSVILLE... PINSON...SHANNON...PINE LOG...ROME AND WHITE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 19, 2:32 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 232 PM EDT SAT JUN 19 2010 GAZ052-066-191900- 232 PM EDT SAT JUN 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN TROUP AND HEARD COUNTIES UNTIL 300 PM EDT... AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF FRANKLIN...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TROUP AND HEARD COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HARRISONVILLE...CORINTH...FRANKLIN... HILLCREST...WARES CROSSROADS...LAGRANGE AND GLENN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 19, 2:40 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 240 PM EDT SAT JUN 19 2010 GAZ011-019-020-191915- 240 PM EDT SAT JUN 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BARTOW... FLOYD AND CHATTOOGA COUNTIES UNTIL 315 PM EDT... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM RED TOP MOUNTAIN STATE PARK TO CHATTOOGAVILLE...MOVING SOUTHEAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS BARTOW...FLOYD AND CHATTOOGA COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROME... CHATTOOGAVILLE...RED TOP MOUNTAIN STATE PARK...CARTERSVILLE... EUHARLEE...COOSA...EMERSON...GEORGE WASHINGTON CARVER STATE PARK... STILESBORO...LINDALE AND CAVE SPRING. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 19, 2:47 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 247 PM EDT SAT JUN 19 2010 GAZ031-032-191915- 247 PM EDT SAT JUN 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN PAULDING AND COBB COUNTIES UNTIL 315 PM EDT... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ACWORTH TO 8 MILES NORTHWEST OF BURNT HICKORY RIDGE...MOVING SOUTH AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS PAULDING AND COBB COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OAK GROVE...ACWORTH...KENNESAW STATE UNIVERSITY...KENNESAW...CROSS ROADS...BURNT HICKORY RIDGE... BRASWELL...DUE WEST...NEW HOPE...LOST MOUNTAIN PARK...JIM R MILLER PARK...POWDER SPRINGS...MARIETTA...HIRAM AND DALLAS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:55 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 53 min |
| Jun 19, 2:59 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 46 min |
| Jun 19, 3:26 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 49 min |
| Jun 19, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 45 min |
| Jun 19, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 42 min |
| Jun 19, 3:53 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 39 min |
| Jun 19, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.